Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Suffer from depression and panic attacks. Taking cipralex, socian and xanax. Suggestions?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 1197 Questions
My name is XXXXX, I am from Portugal and I am 35 years old.
At the age of 25 i started having problems with depression and panic attacks.
At this moment I am not 100% well, some days ok some days bad.
I take 20 mg of cipralex, 1/2 pill of Socian 50 and 3 Xanax (1mg) per day.
I am stable with this medication.
I would like to have your opinion about another subject.
I practice Martial Arts since a long time ago, maybe 15 years and I make competition.
I need to raise up my weight for the next competition.
I was thinking take a Phorormone but I dont know if the product has any interaction with my medication.
This product is intended to raise up the testosterone levels to increase weight and muscle.
Please, check WWW.WWWW.WW and see the product called Bulk-UP, I am not able to insert here the photo.
Thanks a lot for your time.
Best Regards,

Posted Thu, 15 Aug 2013 in Mental Health
Answered by Dr. Anjana Rao Kavoor 45 minutes later
Thanks for writing in to us.

Your current medications are as follows
1. Cipralex 20 mg (Escitalopram) a SSRI
2. Socian (Amisulpride) an atypical antipsychotic
3. Xanax (alprazolam) is a benzodiazepine anxiolytic

From the picture of product insert sent by you, I have not come across any known drug interactions between the medications being taken by you and Prohormone Bulk-UP which contains advanced DHEA.

However, I would like you to re confirm the same with your doctor with regards to your symptoms and medications right now.

Hope your query is answered.
Should there be any further queries, please feel free to ask.

Dr A Rao Kavoor
Above answer was peer-reviewed by
Follow-up: Suffer from depression and panic attacks. Taking cipralex, socian and xanax. Suggestions? 16 minutes later
Thanks a lot for your quick reply.
I just needed to know about interactions because I am afraid it can damage my heart or liver.
I know that taking phorormones can cause some stress to the liver and heart but I use in my diet all days OMEGA3, COQ10 and liver assist to prevent the liver for the years I take medication.
In the last blood test I had TGO/TGP very well, cholesterol at 189 and triglycerides at 229 (it is a little bit high) but I have very careful with the diet because it is genetic from my father.
I also know that taking phorormones that are methylated causes a lot of stress in the liver, heart, increases cholesterol and triglycerides.
I presume it is not the case of this one (Bulk-UP) because the intention of this one is to increase a lot the testosterone levels , after finish the cycle I will need to take a post cycle compound to make my organism produce normally the testosterone again.
My concern was the cholesterol, triglycerides and interaction with medication.
Here in Portugal there is no need to ask any doctor about this subject because they all say "dont take it" even without see what it is, they think everything is steroids.
If you dont mind, please check the website of the product where you can see what it is intend to do and can help more about the benefits and possible problems I can have.
They tell the pill already has in the compound a lot of products to protect the liver, cholesterol and triglycerides increase.
can you please check it for me?
Thanks a lot and sorry if I am being very boring.
Sorry for my poor english.
Best regards,
Answered by Dr. Anjana Rao Kavoor 10 hours later
Thanks for writing back with an update.

Products like Bulk-up are specifically used for purpose of gaining muscle mass. It should be taken in regulated cycles with strict dietary schedules during pre and post workout. There is a lot of controversy regarding intake of DHEA and its benefits and risks associated. DHEA is a steroid hormone. High doses may cause aggressiveness, irritability, trouble sleeping, and the growth of body or facial hair on women. It also may lower the levels of HDL, or "good," cholesterol, which could raise the risk of heart disease. Other reported side effects include acne, heart rhythm problems, liver problems, hair loss (from the scalp), and oily skin. It may also alter the body's regulation of blood sugar.

As you have pointed out, this medicine can have an effect on your liver because of the stress on the testosterone metabolism. Studies show decrease in HDL (high density lipoproteins) when taking this product. This is the good cholesterol produced in the body. Liver toxicity can be controlled by taking adequate amounts of water (2 – 3 liters) and also by including regular intakes of green tea and lemon juice. The possible side effects may cause little hair loss (reversible with normal testosterone levels).

I have made a search based on your query and would like to share some information with you. Very few valid clinical research studies have been done on the link between DHEA supplements and improved health. Some studies have looked at the relationship between DHEA levels in the body and certain diseases, with mixed and sometimes conflicting results.

Available scientific evidence does not support claims that DHEA can slow down or prevent the growth of cancer in humans. Some early laboratory studies found that DHEA can slow the growth of certain types of cancer cells. Others, however, found that DHEA causes some cancer cell lines, such as prostate cancer cells, to grow more quickly.

Some studies have also looked the relationship between DHEA and heart disease. One early study showed that men who had high levels of DHEA in their blood were less likely to have died of heart disease, but women who had high DHEA levels were at greater risk of dying of heart disease. A recent analysis of the research found that there was little association between levels of DHEA and heart disease in men or women.

A small pilot study suggested that DHEA may improve mood, energy, libido, and, in some cases, memory performance in the elderly. However, an analysis of studies available to date showed no convincing evidence that DHEA improved memory in older adults. Some early test results raise the possibility of DHEA being useful in older people with depression, although larger, double-blind clinical trials are needed. DHEA may help some people with adrenal insufficiency (poorly working adrenal glands).

In the end, I would like to say that taking Bulk-Up remains entirely your choice. You may assess your general health condition you start taking it. At the same time, please remember that your testosterone levels need to be controlled and normalized once your target is achieved. At any point if you feel uncomfortable, please stop medication and report to your doctor.

Hope your query is answered.
Should there be any further queries, please feel free to ask.

Dr A Rao Kavoor
Above answer was peer-reviewed by
Follow-up: Suffer from depression and panic attacks. Taking cipralex, socian and xanax. Suggestions? 10 hours later
Thanks a lot for your quick and very helpful reply.
I will Start the 4weeks cycle not using the entire dosage, they tell 6 caps per day but I will use just 4 per day.
Combined with the product I will continue with liv.52, omega 3 and CoQ10 for protection. They tell this protections already is in the product compound but I will take them anyway.
I AM going to check the lipids values every week to see if they dont go to critical values, I will go to a pharmacy doing the test using the finger blood.
After finish the cycle I will take a post cycle terapy product to restore my normal testo production.
Thanks a lot for your study. You were great.
Best regards.
Answered by Dr. Anjana Rao Kavoor 19 minutes later
Thanks for your feedback and update.

I am sure you will guide yourself in the right direction towards increasing muscle mass with the least amount of side effects. You are correct in getting your lipids checked regularly and by taking liv.52, omega 3 and CoQ10 for protection. Get your liver tests done once in a while and maintain a good calorie intake. Post cycle therapy would also help you.

Wishing you the best for your next competition.

If you don’t have any more queries, I request you to please close this thread and post a feedback.

Dr A Rao Kavoor
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor